Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


could a 3 week break from meds cause resistance
Mar 21, 2002

Dr Little, Next i plan to visit my home country and i have a green card.If i went on a short STI for 3 weeks would that be risky.I have be on Viramune,epivir and ziagen and have been undectable since Aug 2000.Was diagnosied in April 2000 numbers where CD4 234 8 VL 5000.My inital treatment was Viracept with ziagen and epivir but could control the diarrhea.Shopuld tell i was also diagnosied within 4 months with an advanced aggressive NHL and currently been worked up for stem cell transplant,my inital oncologist didn't believe in full dose chemo thats why had had 4 relapses.Last numbers CD4 290 24 VL undect and never missed a dose of HARRT.I'm just very anxious that they may not let me return if they see I'm HIV even with my greencard of 8 years.I don't trust BUSH !! What do you think Doctor Little.Thank you

Response from Dr. Little

Based upon your diagnosis of both HIV and NHL, I do not think it is in your best interest to take a 3 week treatment interruption. In terms of your question - could it cause resistance if you are currently undetectable? The answer is probably not - I can never be certain, but you are not on a drug combination that suggests a high risk of developing resistance after stopping all meds for a period of time. On the other hand, you are on ziagen, which we do not like to restart given the risk of hypersensitivity reactions - even in people who stopped it without a previous history of hypersensitivity. So, overall, I would have to advise against stopping your therapy.


Previous
Substitute AZT for D4T in treatment experienced?
Next
Trizivir resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement